Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Using tobramycin. Had viral infection and vision problem. Is this the temporary side effect?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I was using tobramycin/dexamethasone for 2 weeks. My vision was fine, had a viral infection and they were using it as a precaution. The doctr had me use it ever 2 hours for 3 days.
Had my eyes rechecked and my vision has decreased. Is this a temp side effect.
Posted Fri, 24 Aug 2012 in Medicines and Side Effects
Answered by Dr. Anil Grover 3 hours later
Thank you for writing.
I am a medical specialist with an additional degree in cardiology.
I read your question with diligence.
I checked Phsicians Drugs Reference (PDR) and then WWW.WWWW.WW which are reliable source of information. I quote what I found:
XXXXXXX .....Seek medical attention right away if any of these SEVERE side effects occur when using Tobramycin/Dexamethasone Drops:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); changes in vision; itching or swelling of the eyelid; new or worsening eye pain, redness, swelling, or irritation; vision loss XXXXXXX On further search I found that there is improvement in all these with time so that make these temporary side effects.

However, I will urge you to contact the doctor who prescribed as soo as possible and you can find more information by calling FDA at toll free number:
If you have any further query from me please write a supplementary, I will answer as soon as possible. Good Luck.

With Best Wishes
Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor